Alert archive / Tennessee / Freeze Warnings in 2018

Freeze Warning 5, NWS Nashville, TN

April 7, 201838 counties in Tennessee

NWS Nashville, TN issued this freeze warning at Apr 7, 2018, 2:59 AM CDT for 38 counties in Tennessee. It took effect at Apr 7, 2018, 10:00 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2018, 2:59 AM CDT (07:59 UTC)
In effect from
Apr 7, 2018, 10:00 PM CDT
Expired
Apr 8, 2018, 8:00 AM CDT
In force
10 hr
Issued by
NWS Nashville, TN
All 38 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.0 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2018-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2018-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
436 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

578 
WWUS74 KOHX 070759
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
259 AM CDT Sat Apr 7 2018

...Hard Freeze Likely Across Most of Middle Tennessee Tonight 
Through Sunday Morning...

.As skies clear and winds become light tonight, all of the mid 
state will experience freezing temperatures, and many locations 
will experience a hard freeze with temperatures at or below 27 
degrees.

TNZ005>011-023>034-056>066-075-077>080-093>095-081300-
/O.UPG.KOHX.FZ.A.0001.180408T0600Z-180408T1300Z/
/O.NEW.KOHX.FZ.W.0005.180408T0600Z-180408T1300Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, 
Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet,
Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, 
Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, 
Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg,
Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, 
Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, 
Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, 
and Pulaski
259 AM CDT Sat Apr 7 2018

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY...

The National Weather Service in Nashville has issued a Freeze
Warning, which is in effect from 1 AM to 8 AM CDT Sunday. The
Freeze Watch is no longer in effect. 

* TEMPERATURES...Lows 24 to 29 degrees.

* IMPACTS...With several hours of frost and freezing 
  temperatures, crops and sensitive vegetation will likely be 
  damaged or killed.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
1 follow-up statement
408 
WWUS74 KOHX 072050
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
350 PM CDT Sat Apr 7 2018

...Hard Freeze Across Middle Tennessee Tonight and Sunday 
Morning...

.With gradually clearing skies and weakening winds, all of the 
mid state will experience freezing temperatures for much of the
nighttime hours tonight. Many locations will experience a hard 
freeze with temperatures at or below 27 degrees.

TNZ005>011-023>034-056>066-075-077>080-093>095-080500-
/O.EXT.KOHX.FZ.W.0005.180408T0300Z-180408T1300Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, 
Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet,
Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, 
Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, 
Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg,
Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, 
Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, 
Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, 
and Pulaski
350 PM CDT Sat Apr 7 2018

...FREEZE WARNING NOW IN EFFECT FROM 10 PM THIS EVENING TO 8 AM
CDT SUNDAY...

* TEMPERATURES...Lows 24 to 29 degrees.

* IMPACTS...With several hours of frost and freezing 
  temperatures, crops and sensitive vegetation will likely be 
  damaged or killed. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this freeze warning went out at Apr 6, 11:45 PM CDT, 3 hours 14 minutes earlier.

Area forecast discussion, Apr 6, 11:45 PM CDT, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1145 PM CDT Fri Apr 6 2018

.UPDATE...
FOR 06Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Tweaked hrly temp, dewpoint, and wind speed/direction grids.
Regional radar mosaic imagery showing most rainfall across
eastern portions of mid state region. Sfc frontal boundary really
being picked up well by regional radar imagery as light rainfall
along and ahead moving thru northwestern portions of mid state
presently, approaching Nashville Metro Area. Adjusted grids to
reflect a slightly less chance of rainfall rest of mid state
remainder of evening hrs. Also went with chance pops after
midnight northwestern portions to reflect consensus of short term
model trends showing at least a potential brief break before more
numerous light shwrs/wintry mix move into this region later in the
early morning hrs. Current temp trends continue to be in line
with forecasted overnight low values. Remainder of forecast
continues to be on track.

&&

.AVIATION...
06Z TAF DISCUSSION.

Mainly MVFR this forecast period. A cold front has already passed
through CKV, BNA, and MQY, and will pass CSV around 09Z. North
winds will follow the front with gusts around 20KT through the taf
period. Post frontal moisture will keep cigs mainly MVFR with
occasional light rain. The air will be cold enough for a light
rain/snow mix after 12Z. Most of the light precip will taper off
by 18Z with improvement to VFR by 21Z, except for CSV where MVFR
cigs will persist.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Freeze Watch from late Saturday night through Sunday morning for
Bedford-Cannon-Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-
Dickson-Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-
Lawrence-Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-
Pickett-Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-
Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......31
AVIATION........13
Hazardous weather outlook, Apr 6, 7:12 PM CDT, 7 hours 47 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Nashville TN
712 PM CDT Fri Apr 6 2018

TNZ005>011-023>034-056>066-075-077>080-093>095-071000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
712 PM CDT Fri Apr 6 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Tonight

A wintry mix of light freezing rain, light sleet, and light snow
is expected for locations north of I-40 and around and west of
I-65 late tonight. Little if any freezing rain, sleet or snow
accumulation is expected, and any accumulations will only be on
grassy areas and other elevated surfaces.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A wintry mix of light freezing rain, light sleet, and light snow
is expected for most of the mid state through the Saturday morning
hours. Little if any freezing rain, sleet or snow accumulation is
expected, and any accumulations will only be on grassy areas and
other elevated surfaces.

A Freeze Watch is in effect for all of Middle Tennessee late
Saturday night through Sunday morning. In many locations,
a hard freeze will occur. These cold temperatures may kill
crops or other outdoor vegetation.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

31

Nearby

Freeze Warnings in Tennessee, 2018Every freeze warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.